Programm & Abstracts                 "Innovationen in der Augenheilkunde"

Aktuelle Tagungsinformationen
   News and Updates

Anmeldung zur Tagung
   Registration
Hotelbuchung
   Hotel Registration
Grußwort
   Welcome address
Beteiligte Gesellschaften
   Societies involved
Eröffnung des Kongresses
   Opening Ceremony
Preise
   Awards
Wissenschaftliches Programm
   Scientific program
Posterpräsentationen
   Poster Presentation
Kurse
   Courses
Begleitende Veranstaltungen
   Collateral Events
Rahmenprogramm
   Social program
Jubiläumsparty
   Jubilee Party
DOG Information
   DOG Information
Allgemeine Informationen
   General Information
Autorenindex
   Index of Authors
Ausstellerliste
   Exhibitors
Sponsoren
   Sponsors
Teilnahmegebühren
   Registration fees
Impressum



DOG Homepage

Optic disc Morphology Changes following Long-term Application of Sabril - A Case Report

Viestenz A., Viestenz A., Mardin C. Y.,
Friedrich-Alexander-Universität, Augenklinik (Erlangen)

Purpose: Antiepileptic drugs may induce simple optic nerve atrophy and visual field constriction.
Methods: Examination of a 70-year old male with a cumulative dosage of 3.7 kg Sabril (optic disc morphometry, visual field, HRT, Gdx, sensoric physilogy).
Results: We found a bilateral simple optic nerve atrophy. The size of the optic disc measured R/L 2,1mm2. The thickness of the neuroretinal rim was smaller as the 90. percentile with the HRT. The Gdx showed multiple defects in the nerve fiber layer and an increased number (R=79, L=74). Goldmann-visual field was bilaterally concentric narrowed (nasal 20° and temporal 35°). The latency of visual evoced potentials was prolonged (> 125 ms). The Arden-quotient measured R=1.6 and L=2.2. ERG-b-wave was significantly reduced.
Conclusions: Sabril (Vigabatrin) is an antiepileptic drug and may increase the intraretinal GABA-level due to an inhibition of the enzyme GABA-transaminase and may induce an ascending optic nerve atrophy. Sabril-associated visual field defects may be asymptomatic and irreversible. Mostly, there will persist the pathologic ERG-changes, otherwise the EOG comes to a normal level if the Sabril is stopped. A visual field control is recommended before starting the treatment with Sabril and at regular half year intervals thereafter. In case of visual field constriction, the therapy should be stopped. If the cumulative dosage is more than 3 kg of sabril, the visual field controls should be performed more frequently because of the dosage-toxicity-relationship.

Zurück/Back